Schizoid Personality Disorder

Patient

Q: I think I have schizoid personality disorder. I don't really have emotions, and I am rather empty most of the time. I never really thought of it, but I'm not sure how to react or what exactly the disorder is. I don't believe I act different, and I'm more of a loner. I don't like my family. I'm not poor by any means, but I just don't like my family.

Symptoms:  I don't really feel anything for anybody. I am often annoyed by my "friends" and my thrive for sex has gone down.
Doctor

A:   Hello,
Thanks for using "Ask The Doctor" for posting your query.
If this behaviour has persisted right through your childhood as well then it can be a schizoid personality disorder. This will require intensive psychotherapy and behavioural therapy. Otherwise if it's of a recent onset say from a few months to a few years then it is likely to be a depression ans is correctable. The behaviour that you are describing are occurring due to imbalance of neurotransmitters in the brain. The neurotransmitters like serotonine, nor-epinephrine, and dopamine. This condition can be corrected with the help of medicines such as fluoxetine, mirtazapine or venlafaxine. These medicines start showing improvement in 2-3 weeks and the illness requires a treatment of 6-8 months. During this period, try to do regular exercise and eat healthy food and try inculcating some hobby. If you averse to medicines, then cognitive behavioural therapy can help you in the treatment of depression. This is a specialized counselling technique mastered by clinical psychologists and is almost as effective as medicine.
You may meet your doctor and get these medicines prescribed, or you can request for a psychologist consult.

Do meet your doctor.
Hope this helps,
Wish you a good health.

Related Q&A

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews